Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Green Bay, WI

April 9, 2011Forest County, Oneida County, Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Apr 9, 2011, 11:36 PM CDT for Forest County, Oneida County, Vilas County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2011, 11:36 PM CDT (04:36 UTC)
Expired
Apr 10, 2011, 12:15 AM CDT
In force
39 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Forest County, WI, Oneida County, WI, Vilas County, WI

The radar

The Marquette radar (KMQT), 118 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

160 
WUUS53 KGRB 100436
SVRGRB
WIC041-085-125-100515-
/O.NEW.KGRB.SV.W.0001.110410T0436Z-110410T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1136 PM CDT SAT APR 9 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN FOREST COUNTY IN NORTHEAST WISCONSIN...
  NORTHEASTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
  SOUTHEASTERN VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 1215 AM CDT

* AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES EAST OF EAGLE RIVER...AND MOVING EAST AT
  35 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
  NORTHEASTERN ONEIDA...NORTHWESTERN FOREST AND SOUTHEASTERN VILAS
  COUNTIES...INCLUDING THE FOLLOWING LOCATIONS ALVIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. IF INDOORS...STAY AWAY FROM WINDOWS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING.

&&

LAT...LON 4603 8881 4604 8879 4603 8877 4603 8872
      4602 8870 4602 8868 4587 8868 4582 8928
      4609 8941 4613 8904
TIME...MOT...LOC 0436Z 261DEG 30KT 4592 8912
WIND...HAIL <50MPH 1.00IN

$$
KIECKBUSCH
3 follow-up statements
103 
WWUS53 KGRB 100447
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1147 PM CDT SAT APR 9 2011

WIC041-085-125-100515-
/O.CON.KGRB.SV.W.0001.000000T0000Z-110410T0515Z/
FOREST WI-ONEIDA WI-VILAS WI-
1147 PM CDT SAT APR 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VILAS...NORTHEASTERN ONEIDA AND NORTHWESTERN FOREST COUNTIES UNTIL
1215 AM CDT...

AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 10 MILES EAST OF EAGLE RIVER...MOVING EAST AT 45
MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN ONEIDA...NORTHWESTERN FOREST AND SOUTHEASTERN VILAS
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. IF INDOORS...STAY AWAY FROM WINDOWS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING.

&&

LAT...LON 4603 8881 4604 8879 4603 8877 4603 8872
      4602 8870 4602 8868 4587 8868 4582 8928
      4609 8941 4613 8904
TIME...MOT...LOC 0447Z 261DEG 38KT 4589 8900
WIND...HAIL <50MPH 1.00IN

$$

KIECKBUSCH
343 
WWUS53 KGRB 100503
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1203 AM CDT SUN APR 10 2011

WIC041-085-125-100515-
/O.CON.KGRB.SV.W.0001.000000T0000Z-110410T0515Z/
FOREST WI-ONEIDA WI-VILAS WI-
1203 AM CDT SUN APR 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
VILAS...NORTHEASTERN ONEIDA AND NORTHWESTERN FOREST COUNTIES UNTIL
1215 AM CDT...

AT 1201 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING  PING
PONG BALL SIZE HAIL.  THIS STORM WAS LOCATED 8 MILES WEST OF
TIPLER...OR 15 MILES SOUTHWEST OF IRON RIVER...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN ONEIDA...NORTHWESTERN FOREST AND SOUTHEASTERN VILAS
COUNTIES.

OTHER STRONG THUNDERSTORMS WITH HAIL WILL AFFECT FAR NORTHEAST VILAS
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL. IF INDOORS...STAY AWAY FROM WINDOWS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING.

&&

LAT...LON 4603 8881 4604 8879 4603 8877 4603 8872
      4602 8870 4602 8868 4587 8868 4582 8928
      4609 8941 4613 8904
TIME...MOT...LOC 0502Z 261DEG 38KT 4591 8877
WIND...HAIL <50MPH 1.50IN

$$

KIECKBUSCH
949 
WWUS53 KGRB 100516
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1216 AM CDT SUN APR 10 2011

WIC041-085-125-100526-
/O.EXP.KGRB.SV.W.0001.000000T0000Z-110410T0515Z/
FOREST WI-ONEIDA WI-VILAS WI-
1216 AM CDT SUN APR 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VILAS...
NORTHEASTERN ONEIDA AND NORTHWESTERN FOREST COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF 
THE WARNED AREA. OTHER THUNDERSTORMS MAY STILL PRODUCE SMALL HAIL 
DURING THE NEXT HOUR.

LAT...LON 4603 8881 4604 8879 4603 8877 4603 8872
      4602 8870 4602 8868 4587 8868 4582 8928
      4609 8941 4613 8904
TIME...MOT...LOC 0503Z 261DEG 38KT 4591 8875

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 7:51 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Apr 9, 7:51 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
751 PM CDT SAT APR 9 2011

.UPDATE...ALREADY UPDATED GRIDS/ZFP/MARINE PRODUCTS TO ADD AREAS OF
DENSE FOG ON LAKE MICHIGAN AND ALONG THE LKSHR COUNTIES. MAY NEED TO
ISSUE A DENSE FOG ADVISORY FOR DOOR/KEWAUNEE/MANITOWOC COUNTIES...BUT
WILL MAKE THAT DECISION IN ANOTHER HOUR OR SO.

FCST APPEARS ON TRACK...WITH STG/SVR ELEVATED TSTMS WITH HAIL EXPECTED
TO MOVE INTO CNTRL WI AFTER 11 PM...THEN SPREAD INTO N/E WI EARLY
SUNDAY MORNING. VERY STG DEEP LAYER SHEAR...FAVORABLE WET BULB ZERO
HGTS AND SUFFICIENT INSTABILITY (MUCAPES 1000-2000 J/KG) SUPPORT
ELEVATED SUPERCELLS CAPABLE OF PRODUCING VERY LARGE HAIL...PERHAPS
GOLF BALL SIZE OR LARGER WITH THE STRONGEST CELLS.

KIECKBUSCH
&&

.PREV DISCUSSION...ISSUED AT 338 PM CDT SAT APR 9 2011...

SHORT TERM...TNGT AND SUNDAY. POTENTIAL SEVERE WEATHER OUTBREAK
LATE TNGT AND AGAIN SUNDAY AFTERNOON DOMINATE THE SHORT TERM
DETAILS OF THE FCST. ADDITIONAL PBLMS THAT NEED TO BE DEALT WITH
INCLUDE THE TIMING OF THE FIRST BATCH OF STORMS DEMISE SUNDAY
MORNING AND THEN HOW WARM CAN WE GET SUNDAY AFTERNOON AHEAD OF THE
NEXT LINE OF STORMS.

THE 19Z MSAS SFC ANALYSIS SHOWED AN AREA OF LOW PRES SITUATED OVER
ERN CO WITH A WRMFNT STRETCHED NEWD INTO SERN NEBRASKA AND THEN
E-SE THRU NRN MO. TEMPS SOUTH OF THIS FNT WARMED INTO THE 80S THIS
AFTERNOON...COMPARED TO THE LOWER 50S OVER CENTRAL WI. RADAR
MOSAIC WAS PICKING UP SCT TSTMS OVER SE MN/W-CNTRL WI WHERE AN
INSTABILITY AXIS WAS LOCATED.

A MAJOR WRN CONUS UPR TROF IS STILL EXPECTED TO LIFT NE INTO THE
ROCKIES TNGT AS A 120 KT UPR JET ROUNDS THE BASE OF THE TROF AND
AN UPSTREAM KICKER HEADS TOWARD THE PACIFIC NW. THE SFC LOW TO
RESPOND BY MOVING NE FROM ERN CO TO SE SD BY DAYBREAK. A 60 KT SW
LOW-LVL JET WL QUICKLY TRANSPORT GULF MSTR NWD...AS WELL AS LIFT
THE WRMFNT INTO CNTRL SECTIONS OF WI BY 12Z SUNDAY. THIS MOIST/
UNSTABLE AIR MASS...COMBINED WITH STG ISEN LIFT MOVING OVER THE
WRMFNT...IS EXPECTED TO DVLP AN AREA OF TSTMS (MOSTLY ELEVATED)
WHICH WOULD SWEEP ACROSS NE WI MAINLY DURING THE OVERNIGHT HOURS.
MOST OF THE FCST AREA IS UNDER A SLGT RISK OF SEVERE TNGT WITH
LARGE HAIL BEING THE PRIMARY THREAT. THE RAPID INCREASE IN MSTR
(DEW PTS CLIMBING CLOSE TO 50 DEGS...PW VALUES APPROACHING 1.5")
COULD ALSO LEAD TO LOCALLY HEAVY RAINFALL WITH A QUICK ONE-HALF TO
ONE INCH OF RAIN IN A SHORT PERIOD OF TIME. DUE TO THE ONSET OF
WAA...DO NOT SEE TEMPS FALLING MUCH TNGT WITH READINGS IN THE MID
40S NORTH/LAKESHORE...LWR 50S CNTRL.

THE UPR TROF MOVES NE INTO THE PLAINS ON SUNDAY WHILE THE SFC LOW
TRACKS INTO CNTRL MN BY 00Z MON. THE WRMFNT IS FCST TO CONT MOVING
SLOWLY NORTH TO THE WI/UPR MI BORDER WITH THE INITIAL BAND OF
TSTMS PULLING AWAY FROM ERN WI EARLY SUNDAY MORNING. PCPN IS
EXPECTED TO REMAIN FAIRLY ISOLATED FOR THE REST OF SUNDAY MORNING
INTO THE EARLY AFTERNOON AS THE ATM BECOMES CAPPED. HOWEVER...A
STRONG CDFNT WL MOVE ACROSS THE MIDWEST AND HELP TO BREAK THIS
CAP...THEREBY ALLOWING FOR TSTMS TO RAPIDLY DVLP. BY SUNDAY
AFTERNOON...THE ATM OVER NE WI WL BECOME INCREASINGLY UNSTABLE AS
WARM/MOIST AIR SURGES INTO THE RGN. CAPES APPROACH 2K J/KG...LI'S
DROP TO -4...BULK SHEAR VALUES RISE TO 70 KTS AND THERE ARE HINTS
OF A COUPLED JET STRUCTURE FOR ADDITIONAL LIFT. EXPECT THIS NEW
ROUND OF STORMS TO QUICKLY OVERSPREAD NE WI DURING THE LATE
AFTERNOON HOURS WITH THE POTENTIAL OF DAMAGING WINDS...LARGE HAIL
AND ISOLATED TORNADOES. MAX TEMPS WL BE SUMMERLIKE WITH MID 60S
LAKESIDE TO AROUND 80 DEGREES OVER CNTRL WI.

LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. SHOWERS AND
THUNDERSTORMS WILL BE EXITING SUNDAY NIGHT AS COLD FRONT SWINGS
THROUGH. SCATTERED SHOWERS STILL POSSIBLE MONDAY IN CYCLONIC UPPER
FLOW.

UPPER RIDGING MOVES IN MONDAY NIGHT AND REMAINS THROUGH
WEDNESDAY WITH MAINLY DRY WEATHER AND NEAR SEASONABLE TEMPERATURES.
THEN INTERESTING UPPER SYSTEM FORECAST TO LIFT VERY SLOWLY
NORTHEAST FROM THE SOUTHERN PLAINS FOR THE END OF THE WEEK.

AN INVERTED TROUGH SET SUP FROM OKLAHOMA TO WISCONSIN WITH
OVERRUNNING RAINS FROM THE CENTRAL PLAINS TO NORTHERN WISCONSIN
WEDNESDAY THROUGH THURSDAY WITH RAIN MOVING INTO THE REST OF
WISCONSIN FRIDAY AND SATURDAY. TEMPERATURES MAY BE COLD ENOUGH FOR
SOME SNOW TO MIX IN IN THE NORTH.

AVIATION...PERSISTENT LOW CLOUDS UNDER A STG INVERSION PERSIST
OVER CNTRL/E-CNTRL WI THIS AFTERNOON. THESE MVFR CIGS MAY VERY
WELL LINGER THRU THE NGT AS MORE GULF MSTR ARRIVES. AS THE WRMFNT
APPROACHES LATER TNGT...TSTMS WL OVERSPREAD THE RGN WITH
CIGS/VSBYS DROPPING AS LOW AS IFR AT TIMES. BOTH CIGS/VSBYS ARE
EXPECTED TO RISE BACK TO VFR BY MIDDAY SUNDAY WITH ANOTHER ROUND
OF STORMS APPROACHING LATE IN THE DAY. SOME OF THE STORMS LATE
TNGT AND AGAIN SUNDAY AFTERNOON MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY MORNING FOR WIZ018>021-030-031-
035>040-045-048>050-074.

&&
Hazardous weather outlook, Apr 9, 3:37 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
337 PM CDT SAT APR 9 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
337 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE FIRST ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
LATE THIS EVENING INTO THE OVERNIGHT HOURS OVER MUCH OF CENTRAL
AND EAST-CENTRAL WISCONSIN. THESE STORMS WILL HAVE POTENTIAL OF
PRODUCING LARGE HAIL AND HEAVY RAINFALL.

AREAS OF DENSE FOG COULD ALSO DEVELOP TONIGHT...ESPECIALLY NEAR
LAKE MICHIGAN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

A MAJOR SEVERE WEATHER OUTBREAK WILL OCCUR OVER THE MIDWEST AND
UPPER GREAT LAKES REGION SUNDAY AFTERNOON AND SUNDAY EVENING. THIS
INCLUDES ALL OF CENTRAL AND NORTHEAST WISCONSIN.

THE INITIAL ROUND OF STORMS WILL DIMINISH SUNDAY MORNING AS A WARM
FRONT LIFTS NORTH. MEANWHILE...AN INTENSE SPRING STORM SYSTEM IS
FORECAST TO CROSS THE AREA LATE THIS WEEKEND. THUNDERSTORMS ARE
EXPECTED TO REDEVELOP SUNDAY AFTERNOON AND HAVE THE ABILITY TO
PRODUCE DAMAGING WINDS AND VERY LARGE HAIL. GIVEN THE STRENGTH OF
THE WEATHER SYSTEM CROSSING THE REGION...ISOLATED TORNADOES ARE
ALSO POSSIBLE. THE MOST LIKELY TIME FOR THE SEVERE WEATHER APPEARS
TO BE BETWEEN 4 PM AND 8 PM.

RAINFALL AMOUNTS FROM THE WEEKEND STORMS COULD ALSO BE QUITE
HIGH. THAT WILL RESULT IN AN INCREASED RISK OF FLOODING...
ESPECIALLY NEAR RIVERS AND STREAMS.

ON MONDAY AFTERNOON...STRONG NORTHWEST WINDS OF 20 TO 30 MPH ARE
FORECAST TO OVERSPREAD THE REGION. WIND GUSTS COULD APPROACH 40
MPH...ESPECIALLY OVER DOOR COUNTY.

BE SURE TO MONITOR LATER FORECASTS ON THIS DEVELOPING WEATHER
SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ521-522-541>543-102045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
337 PM CDT SAT APR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

MOIST AIR MOVING NORTH OVER THE COLD WATERS OF LAKE MICHIGAN WILL
BRING DENSE FOG TO THE AREA TONIGHT. THUNDERSTORMS ARE ALSO
EXPECTED AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY TO POSE A RISK TO BOATERS AT TIMES
THROUGH SUNDAY NIGHT. DENSE FOG WILL CONTINUE TO BE AN ISSUE
THROUGH SUNDAY.

AK

In the hours before

Special weather statement, Apr 9, 7:21 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
721 PM CDT SAT APR 9 2011

WIZ022-040-050-100400-
DOOR-KEWAUNEE-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS
721 PM CDT SAT APR 9 2011

...LOCALLY DENSE FOG OCCURRING NEAR LAKE MICHIGAN...

LOCALLY DENSE MARINE FOG WAS AFFECTING THE LAKESHORE COUNTIES THIS
EVENING...AND IS LIKELY TO CONTINUE THROUGH THE OVERNIGHT HOURS.
VISIBILITIES NEAR THE LAKESHORE MAY DROP TO NEAR ZERO AT TIMES IN
THE FOG.

MOTORISTS TRAVELING ON HIGHWAY 57 IN DOOR COUNTY...HIGHWAY 42 FROM
NORTHERN DOOR COUNTY TO MANITOWOC...AND INTERSTATE HIGHWAY 43 IN
MANITOWOC COUNTY SHOULD BE ESPECIALLY ALERT FOR POOR VISIBILITY.
WHEN DRIVING IN FOG...BE SURE TO SLOW DOWN...KEEP A SAFE DISTANCE
FROM OTHER VEHICLES AND USE LOW BEAM HEADLIGHTS.

KIECKBUSCH
Special weather statement, Apr 9, 7:38 PM CDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
738 PM CDT SAT APR 9 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-100400-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...STURGEON BAY...WAUSAU...
WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
738 PM CDT SAT APR 9 2011

...STRONG TO SEVERE THUNDERSTORMS WITH HAIL ARE LIKELY TONIGHT...

THUNDERSTORMS DEVELOPING OVER SOUTHERN MINNESOTA AND NORTHERN IOWA
WILL QUICKLY MOVE NORTHEAST THIS EVENING...AND SHOULD REACH THE
MARSHFIELD...WISCONSIN RAPIDS...WAUSAU...MERRILL...STEVENS POINT
AND WAUTOMA AREAS BETWEEN 11 PM AND MIDNIGHT. SOME OF THESE STORMS
MAY BE SEVERE...WITH HAIL UP TO GOLF BALL SIZE.

THE STORMS...AND THE THREAT OF LARGE HAIL...WILL SPREAD ACROSS THE
REST OF NORTHERN AND EASTERN WISCONSIN DURING THE VERY EARLY
MORNING HOURS ON SUNDAY.

KIECKBUSCH
Local storm report, Apr 9, 8:46 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
846 PM CDT SAT APR 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     HAIL             PHELPS                  46.06N 89.08W
04/09/2011  E0.25 INCH       VILAS              WI   LAW ENFORCEMENT

&&
Special weather statement, Apr 9, 11:14 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1114 PM CDT SAT APR 9 2011

WIZ005-010-011-100500-
FOREST-ONEIDA-VILAS-
1114 PM CDT SAT APR 9 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF EAGLE RIVER...MOVING EAST AT 40
MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  EAGLE RIVER BY 1125 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KIECKBUSCH
Special weather statement, Apr 9, 11:17 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1117 PM CDT SAT APR 9 2011

WIZ005-100445-
VILAS-
1117 PM CDT SAT APR 9 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL VILAS COUNTY...MOVING EAST AT
40 MPH.

PENNY SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  LAND O LAKES...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 7:09 PM CDTMarine Dense Fog AdvisoryGRB15 hr
Apr 9, 9:25 PM CDTDense Fog AdvisoryGRBDoor, Kewaunee, Manitowoc6 hr
Apr 9, 11:58 PM CDTSevere Thunderstorm WarningGRBFlorence34 min
Apr 10, 3:13 AM CDTSevere Thunderstorm WarningGRBBrown, Oconto, Outagamie, Shawano30 min
Apr 10, 3:20 AM CDTSpecial Marine WarningGRB34 min
Apr 10, 3:41 AM CDTSmall Craft AdvisoryGRB42 hr
Apr 10, 10:13 AM CDTMarine Dense Fog AdvisoryGRB11 hr
Apr 10, 10:20 AM CDTRiver Flood WarningGRBWood4 days
Apr 10, 10:36 AM CDTRiver Flood WarningGRBMarathon47 hr
Apr 10, 1:28 PM CDTRiver Flood WarningGRBShawano, Waupaca4 days
Apr 10, 3:38 PM CDTRiver Flood WarningGRBMarathon65 hr
Apr 10, 4:10 PM CDTRiver Flood WarningGRBLincoln, Marathon64 hr
Apr 10, 4:17 PM CDTRiver Flood WarningGRBWood41 hr
Apr 10, 4:26 PM CDTSevere Thunderstorm WarningGRBKewaunee19 min
Apr 10, 4:28 PM CDTSpecial Marine WarningGRB45 min
Apr 10, 5:31 PM CDTTornado WarningGRBLincoln, Marathon44 min
Apr 10, 6:04 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara, Wood56 min
Apr 10, 6:14 PM CDTTornado WarningGRBLanglade, Lincoln, Marathon, Shawano46 min
Apr 10, 6:31 PM CDTTornado WarningGRBWaushara29 min
Apr 10, 6:40 PM CDTTornado WarningGRBLanglade, Lincoln50 min
Apr 10, 6:58 PM CDTTornado WarningGRBWaupaca, Waushara, Winnebago32 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.